Alert archive / Ohio / Tornado Warnings in 2024
Tornado Warning 16, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Mar 14, 2024, 8:23 PM EDT for Delaware County, Logan County, Union County, Ohio. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2024, 8:23 PM EDT (00:23 UTC)
- Expired
- Mar 14, 2024, 9:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Delaware County, OH, Logan County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 8:24 PM EDT | TORNADO 2 | 2 Sse West Mansfield, OH | EF2 tornado with winds to 125 MPH confirmed in Union County OH and Delaware County OH. This tornado began northwest of Raymond and ended northeast of Ostrander. |
| Mar 14, 8:38 PM EDT | HAIL 1 | Richwood, OH | |
| Mar 14, 9:04 PM EDT | HAIL 1 | Delaware, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 5:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted.
825
WFUS51 KILN 150023
TORILN
OHC041-091-159-150100-
/O.NEW.KILN.TO.W.0016.240315T0023Z-240315T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
823 PM EDT Thu Mar 14 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Northeastern Logan County in west central Ohio...
Northwestern Delaware County in central Ohio...
Northern Union County in central Ohio...
* Until 900 PM EDT.
* At 823 PM EDT, a severe thunderstorm capable of producing a tornado
was located near West Mansfield, moving east at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Delaware, Marysville, Richwood, West Mansfield, Radnor, Ostrander,
Ridgeway, Magnetic Springs, Zanesfield, Raymond, New Jerusalem,
Byhalia, Bellepoint, Broadway, Warrensburg, Pharisburg,
Somersville, Big Springs, Essex, and State Route 257 at US Route
36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4050 8325 4044 8325 4044 8308 4029 8306
4021 8313 4033 8369 4051 8365
TIME...MOT...LOC 0023Z 290DEG 37KT 4038 8351
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Hatzos2 follow-up statements
717
WWUS51 KILN 150032
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
832 PM EDT Thu Mar 14 2024
OHC091-150041-
/O.CAN.KILN.TO.W.0016.000000T0000Z-240315T0100Z/
Logan OH-
832 PM EDT Thu Mar 14 2024
...THE TORNADO WARNING FOR NORTHEASTERN LOGAN COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight EDT for central and
west central Ohio.
&&
LAT...LON 4044 8325 4044 8308 4029 8306 4021 8313
4030 8354 4043 8353 4047 8345 4048 8325
TIME...MOT...LOC 0031Z 281DEG 35KT 4036 8342
$$
OHC041-159-150100-
/O.CON.KILN.TO.W.0016.000000T0000Z-240315T0100Z/
Delaware OH-Union OH-
832 PM EDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN DELAWARE AND CENTRAL UNION COUNTIES IN CENTRAL OHIO...
At 831 PM EDT, a severe thunderstorm with strong rotation was
located near Raymond, moving east at 40 mph. A tornado is occurring
or imminent.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Delaware, Marysville, Richwood, Radnor, Ostrander, Magnetic Springs,
Raymond, Byhalia, Bellepoint, Broadway, Warrensburg, Pharisburg,
Somersville, State Route 257 at US Route 36, and New Dover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4044 8325 4044 8308 4029 8306 4021 8313
4030 8354 4043 8353 4047 8345 4048 8325
TIME...MOT...LOC 0031Z 281DEG 35KT 4036 8342
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Hatzos713
WWUS51 KILN 150042
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
842 PM EDT Thu Mar 14 2024
OHC041-159-150100-
/O.CON.KILN.TO.W.0016.000000T0000Z-240315T0100Z/
Delaware OH-Union OH-
842 PM EDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN DELAWARE AND CENTRAL UNION COUNTIES IN CENTRAL OHIO...
At 842 PM EDT, a severe thunderstorm with strong rotation was
located 5 miles north of Marysville, moving southeast at 35 mph. A
tornado is occurring or imminent.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Delaware, Marysville, Richwood, Radnor, Ostrander, Magnetic Springs,
Bellepoint, Broadway, Warrensburg, Pharisburg, Somersville, State
Route 257 at US Route 36, New Dover, and Raymond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4044 8325 4044 8308 4029 8306 4021 8313
4028 8345 4037 8346 4042 8341
TIME...MOT...LOC 0042Z 295DEG 31KT 4032 8333
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
HatzosWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Mar 14, 6:31 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 14, 6:31 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 631 PM EDT Thu Mar 14 2024 .SYNOPSIS... Showers and thunderstorms can be expected tonight into Friday morning as a cold front moves through the Ohio Valley. Behind the front, a much cooler airmass will move into the region for the weekend and into early next week. && .NEAR TERM /UNTIL 7 AM FRIDAY MORNING/... The line of storms has weakened across our area as it has been moving into a more stable airmass. The one exceptions is along the southern edge of the line, where a more favorable airmass has allowed for an isolated persistent supercell. This is moving into a less favorable airmass too though so do expect an eventual weakening trend with it. Good clearing behind the line of storms is allowing for airmass recovery back across Illinois and Indiana. Hi-res models continue to show redevelopment in this area back to our west over the next few hours. Some of this more favorable airmass will likely advect into at least our western areas through this evening with the potential for discrete supercells to work east into our area this evening. This development should then move east into our area through the evening hours and sag slowly south as we head into tonight. Hi-res cams continue to suggest the potential for discrete supercells this evening with this activity so all weather hazards will remain in place. There are also some signs of potential training so locally heavy rainfall will also be possible. The severe threat should decrease through the overnight hours as the instability begins to weaken. && .SHORT TERM /7 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Showers and embedded thunderstorms will likely still be ongoing across our south/southeast Friday morning, but should begin to taper off through late morning and into the afternoon as the cold front moves through. Developing CAA behind the front will lead to cooler temps with highs Friday ranging from the lower 50s northwest to the lower 60s in the southeast. Surface high pressure will begin to build in from the west Friday night, leading to at least some partial clearing. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Upper level trough will pivot down across the Great Lakes and Ohio Valley Saturday through Monday. A series of embedded mid level short waves will bring some lower chances for rain showers Saturday night into Sunday and then snow showers on Monday. Temperatures will steadily cool off through the weekend and into Monday with highs by Monday only in the mid 30s to lower 40s. Surface high pressure will build back into the region on Tuesday into Wednesday, leading to mainly dry conditions and a bit of a warm up with highs Tuesday and Wednesday in the 40s and 50s. Some pcpn chances may return toward Thursday as some mid level energy moves back into the region. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... Airmass is continuing to recover across our area late this afternoon. Scattered thunderstorms off to our west and northwest will continue to fill in as they move east into our area over the next few hours. These will likely then sag slowly southeast across our area and may begin to congeal into more of a consolidated line or area of storms late this evening into the early overnight hours. Showers and storms will likely linger across at least our southern areas through the early morning hours before tapering off from the northwest later Friday morning as a cold front moves through. Gusty winds and hail will be possible with the storms through the evening hours with periods of locally heavy rain persisting into the overnight hours. MVFR to locally IFR vsbys and cigs will also be possible with the stronger storms. Prevailing cigs will eventually trend down into MVFR late tonight with some IFR cigs possible through mid to late morning. MVFR cigs will then prevail through Friday afternoon before conditions begin to improve heading into Friday night. OUTLOOK...MVFR conditions possible Saturday night and again on Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...JGL AVIATION...JGL
Hazardous weather outlook, Mar 14, 3:47 PM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 347 PM EDT Thu Mar 14 2024 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>055-060>063-070>072-077-078-151000- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Hardin- Mercer-Auglaize-Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark- Madison-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton- Clermont- 347 PM EDT Thu Mar 14 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northern Kentucky, central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Tonight. Occasional showers and thunderstorms are expected tonight into Friday morning. Some thunderstorms may be severe with damaging winds, large hail and isolated tornadoes possible. The main severe threat window will be between 6 PM and midnight. In addition, the storms will be capable of producing heavy rainfall which may lead to localized flooding issues. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay any severe reports to the National Weather Service. KYZ097>100-OHZ056-064-065-073-074-079>082-088-151000- Bracken-Robertson-Mason-Lewis-Licking-Pickaway-Fairfield-Ross- Hocking-Brown-Highland-Adams-Pike-Scioto- 347 PM EDT Thu Mar 14 2024 This Hazardous Weather Outlook is for northeast Kentucky, northern Kentucky, central Ohio, south central Ohio and southwest Ohio. .DAY ONE...Tonight. Occasional showers and thunderstorms are expected tonight into Friday morning. Some thunderstorms may be severe with damaging winds and large hail. An isolated tornado cannot be ruled out. The main severe threat window will be between 7 PM and 1 AM. In addition, the storms will be capable of producing heavy rainfall which may lead to localized flooding issues. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay any severe reports to the National Weather Service.
In the hours before
Local storm report, Mar 14, 6:49 PM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
649 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM Hail 8 WSW Rockford 40.63N 84.78W
03/14/2024 E1.00 inch Mercer OH Emergency Mngr
&&Local storm report, Mar 14, 6:50 PM EDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
650 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM Hail 8 WSW Rockford 40.63N 84.77W
03/14/2024 E1.00 inch Mercer OH Emergency Mngr
Minor damage to homes from hail. Time
estimated.
&&Local storm report, Mar 14, 6:58 PM EDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
658 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM Tornado 9 NW Coldwater 40.57N 84.74W
03/14/2024 Mercer OH Emergency Mngr
Structural damage on Skeels Road. Tornado
sighted by Fire Department. Time estimated.
&&Local storm report, Mar 14, 7:17 PM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
717 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Tornado 4 NW Saint Marys 40.59N 84.45W
03/14/2024 Auglaize OH Emergency Mngr
EMA reports large tornado on the ground
north of Highway 33 near the Auglaize/Mercer
county line. Time estimated.
&&Local storm report, Mar 14, 8:01 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
801 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM Hail Jackson Center 40.44N 84.04W
03/14/2024 M1.75 inch Shelby OH Trained Spotter
&&Local storm report, Mar 14, 8:04 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
804 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM Tornado Lakeview 40.49N 83.93W
03/14/2024 Logan OH Trained Spotter
Multiple buildings destoryed in the Lakeview
area. Time estimated.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:00 PM EDT | Tornado Warning | ILN | Darke | 30 min |
| Mar 14, 8:26 PM EDT | Tornado Warning | ILN | Darke, Miami, Shelby | 34 min |
| Mar 14, 8:50 PM EDT | Tornado Warning | ILN | Miami, Shelby | 25 min |
| Mar 14, 8:51 PM EDT | Tornado Warning | ILN | Delaware | 38 min |
| Mar 14, 8:56 PM EDT | Areal Flood Advisory | ILN | Auglaize, Logan, Shelby | 3 hr |
| Mar 14, 9:12 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 37 min |
| Mar 14, 9:13 PM EDT | Areal Flood Advisory | ILN | Delaware | 3 hr |
| Mar 14, 9:15 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Montgomery, Preble | 45 min |
| Mar 14, 9:16 PM EDT | Tornado Warning | ILN | Licking | 59 min |
| Mar 14, 9:23 PM EDT | Tornado Warning | ILN | Champaign, Miami | 37 min |
| Mar 14, 9:42 PM EDT | Tornado Warning | ILN | Champaign | 19 min |
| Mar 14, 9:44 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Darke, Greene, Miami, Montgomery, Preble | 30 min |
| Mar 14, 9:51 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Fayette, Highland | 22 min |
| Mar 14, 9:59 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Delaware, Franklin, Madison, Union | 31 min |
| Mar 14, 10:17 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 43 min |
| Mar 14, 10:20 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 25 min |
| Mar 14, 10:25 PM EDT | Areal Flood Advisory | ILN | Licking | 3 hr |
| Mar 14, 10:41 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking, Pickaway | 49 min |
| Mar 14, 10:51 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 39 min |
| Mar 14, 10:54 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 22 min |
| Mar 14, 11:11 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Hamilton, Warren | 33 min |
| Mar 14, 11:28 PM EDT | Special Weather Statement | ILN | Fayette | 32 min |
| Mar 14, 11:31 PM EDT | Special Weather Statement | ILN | Hocking, Ross | 29 min |
Nearby
Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.